# SDR CA100621008

- Difficulty date: June 21, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Dhav DHC6
- System (JASC): 2421 · AC Generator-Alternator
- Part: Relay
- Part number: A701D
- Condition: Failed
- Location: Reverse Current
- Part time: 13,254 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, M
- Precautionary procedure: O

## Discrepancy

DURING POST MX GROUND RUNS, LT GEN SWITCH WAS SELECTED OFF.  IT WAS IMMEDIATELY NOTICED THAT THE RT ENGINE BEGAN TO SLOW DOWN WITH A RISE IN TEMPERATURE. BOTH ENGINES WERE SHUTDOWN AND ELECTRICAL POWER TURNED OFF.  INVESTIGATION REVEALED THAT THE NR 1 REVERSE CURRENT CUTOUT RELAY HAD FAILED CAUSING A REVERSE CURRENT FROM THE RT GENERATOR TO FEED POWER AGAINST THE LT GENERATOR.  THIS CAUSED A HEAT BUILD UP IN THE LT GENERATOR THAT RESULTED IN DAMAGE TO THE GENERATOR.  FURTHER INVESTIGATION REVEALED THAT THE NR 1 REVERSE CURRENT CUTOUT RELAY SOLENOID ARMATURE SPRING CLIP HAD COME OFF CAUSING THE CONTACTS WITHIN THE RELAY TO BECOME SHORTED, CLOSED, WITHOUT THE SPRING CLIP IN PLACE, SPRING TENSION HELD THE CONTACTS CLOSED REGARDLESS OF CONTROL WIRING LOGIC.
